Alert archive / Kansas / Blizzard Watches in 2015

Blizzard Watch 1, NWS Dodge City, KS

December 25, 201514 counties in Kansas

NWS Dodge City, KS issued this blizzard watch at Dec 25, 2015, 8:59 PM CST for 14 counties in Kansas. It took effect at Dec 26, 2015, 9:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 25, 2015, 8:59 PM CST (02:59 UTC)
In effect from
Dec 26, 2015, 9:00 PM CST
Expired
Dec 26, 2015, 2:58 PM CST
In force
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 710 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
710 m²/s²
0-3 km storm-relative helicity
766 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WWUS43 KDDC 260259
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
859 PM CST FRI DEC 25 2015

KSZ074>078-084>087-261100-
/O.CAN.KDDC.WS.A.0003.151227T0000Z-151228T1800Z/
/O.NEW.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/
STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
859 PM CST FRI DEC 25 2015

...BLIZZARD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
MORNING. THE WINTER STORM WATCH HAS BEEN REPLACED.

* TIMING...SATURDAY EVENING THROUGH MONDAY.

* SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY. AMOUNTS IN EXCESS
  OF 10 INCHES POSSIBLE. MUCH OF THE ACCUMULATION WILL BE IN
  DRIFTS IN EXCESS OF 5 FEET.

* WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 55 MPH.
  VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR
  ZERO LIKELY AT TIMES.

* IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS AND WILL LIKELY
  BECOME IMPOSSIBLE. YOU MAY BECOME STRANDED IF YOU VENTURE OUT. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS IF NOT IMPOSSIBLE.

&&

$$

KSZ088-261100-
/O.CAN.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/
/O.NEW.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/
CLARK-
INCLUDING THE CITIES OF...ASHLAND...MINNEOLA
859 PM CST FRI DEC 25 2015

...BLIZZARD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
MORNING. THE WINTER STORM WATCH HAS BEEN REPLACED.

* TIMING...SATURDAY EVENING THROUGH MONDAY.

* SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY. AMOUNTS IN EXCESS
  OF 10 INCHES POSSIBLE. MUCH OF THE ACCUMULATION WILL BE IN
  DRIFTS IN EXCESS OF 5 FEET.

* WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 55 MPH.
  VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR
  ZERO LIKELY AT TIMES.

* IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS AND WILL LIKELY
  BECOME IMPOSSIBLE. YOU MAY BECOME STRANDED IF YOU VENTURE OUT. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS IF NOT IMPOSSIBLE.

&&

$$

KSZ061>064-261100-
/O.NEW.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON
859 PM CST FRI DEC 25 2015 /759 PM MST FRI DEC 25 2015/

...BLIZZARD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
MORNING. THE WINTER STORM WATCH HAS BEEN REPLACED.

* TIMING...SATURDAY EVENING THROUGH MONDAY.

* SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY. AMOUNTS IN EXCESS
  OF 10 INCHES POSSIBLE. MUCH OF THE ACCUMULATION WILL BE IN
  DRIFTS IN EXCESS OF 5 FEET.

* WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 55 MPH.
  VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR
  ZERO LIKELY AT TIMES.

* IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS AND WILL LIKELY
  BECOME IMPOSSIBLE. YOU MAY BECOME STRANDED IF YOU VENTURE OUT. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS IF NOT IMPOSSIBLE.

&&

$$

KSZ066-079>081-089-090-261100-
/O.CON.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/
STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
859 PM CST FRI DEC 25 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY AFTERNOON...

* TIMING...SATURDAY EVENING THROUGH MONDAY.

* SNOW AND SLEET AMOUNTS...IN EXCESS OF 6 INCHES POSSIBLE

* MAIN IMPACT...SNOW AND SLEET IS EXPECTED TO CAUSE SLICK ROADS
  AND MAKE FOR HAZARDOUS TRAVEL.

* OTHER IMPACTS...STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE 
  BLOWING AND DRIFTING OF SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
229 
WWUS43 KDDC 260936
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
336 AM CST SAT DEC 26 2015

KSZ061>064-074>078-084>088-261815-
/O.CON.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-GRAY-FORD-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
336 AM CST SAT DEC 26 2015 /236 AM MST SAT DEC 26 2015/

...BLIZZARD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

* TIMING...SATURDAY EVENING THROUGH MONDAY.

* SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY. MUCH OF THE
  ACCUMULATION WILL BE IN DRIFTS IN EXCESS OF 5 FEET.

* WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 55 MPH. 
  VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR 
  ZERO LIKELY AT TIMES. 

* IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS AND WILL 
  LIKELY BECOME IMPOSSIBLE. YOU MAY BECOME STRANDED IF YOU 
  VENTURE OUT. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS IF NOT IMPOSSIBLE.

&&

$$

KSZ066-079>081-089-090-261815-
/O.CON.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/
STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
336 AM CST SAT DEC 26 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON...

* TIMING...SATURDAY EVENING THROUGH MONDAY.

* SNOW AND SLEET AMOUNTS...IN EXCESS OF 6 INCHES POSSIBLE.

* MAIN IMPACT...SNOW AND SLEET IS EXPECTED TO CAUSE SLICK ROADS 
  AND MAKE FOR HAZARDOUS TRAVEL. 

* OTHER IMPACTS...STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE 
  BLOWING AND DRIFTING OF SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

JF
784 
WWUS43 KDDC 261728
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1128 AM CST SAT DEC 26 2015

KSZ061>064-074>078-084>088-270000-
/O.CON.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-GRAY-FORD-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
1128 AM CST SAT DEC 26 2015 /1028 AM MST SAT DEC 26 2015/

...BLIZZARD WATCH REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING THROUGH MONDAY MORNING...

* TIMING...SATURDAY EVENING THROUGH MONDAY.

* SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY. MUCH OF THE 
  ACCUMULATION WILL BE IN DRIFTS IN EXCESS OF 5 FEET. 

* WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 55 MPH. 
  VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR 
  ZERO LIKELY AT TIMES. 

* IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS AND WILL 
  LIKELY BECOME IMPOSSIBLE. YOU MAY BECOME STRANDED IF YOU 
  VENTURE OUT. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS IF NOT IMPOSSIBLE.

&&

$$

KSZ066-079>081-089-090-270000-
/O.CON.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/
STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1128 AM CST SAT DEC 26 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST THIS
EVENING THROUGH MONDAY AFTERNOON...

* TIMING...SATURDAY EVENING THROUGH MONDAY.

* SNOW AND SLEET AMOUNTS...IN EXCESS OF 6 INCHES POSSIBLE.

* MAIN IMPACT...SNOW AND SLEET IS EXPECTED TO CAUSE SLICK ROADS 
  AND MAKE FOR HAZARDOUS TRAVEL. 

* OTHER IMPACTS...STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE 
  BLOWING AND DRIFTING OF SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

06
283 
WWUS43 KDDC 262058
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
258 PM CST SAT DEC 26 2015

KSZ074>078-084>088-270500-
/O.UPG.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/
/O.NEW.KDDC.BZ.W.0001.151227T0400Z-151228T1800Z/
STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...
FOWLER...ASHLAND...MINNEOLA
258 PM CST SAT DEC 26 2015

...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST
MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* TIMING...SATURDAY EVENING THROUGH MONDAY.

* SNOW AMOUNTS...4 TO 7 INCHES LIKELY. MUCH OF THE ACCUMULATION
  MAY BE IN DRIFTS IN EXCESS OF 3 TO 5 FEET.

* WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 50 MPH.
  VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR
  ZERO LIKELY AT TIMES.

* IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS AND WILL 
  LIKELY BECOME IMPOSSIBLE. YOU MAY BECOME STRANDED IF YOU 
  VENTURE OUT. 

&&

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

KSZ080-089-270500-
/O.UPG.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/
/O.NEW.KDDC.BZ.W.0001.151227T0400Z-151228T1800Z/
KIOWA-COMANCHE-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...COLDWATER...
PROTECTION
258 PM CST SAT DEC 26 2015

...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* TIMING...SATURDAY EVENING THROUGH MONDAY.

* SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY ALONG WITH 3 TO 5
  FEET DRIFTS POSSIBLE.

* WINDS/VISIBILITY...NORTH 30 TO 40 MPH WITH GUSTS TO 50 MPH.
  VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AND NEAR
  ZERO LIKELY AT TIMES.

* MAIN IMPACT...SNOW IS EXPECTED TO CAUSE SLICK ROADS AND MAKE
  FOR HAZARDOUS TRAVEL.

* OTHER IMPACTS...STRONG NORTH WINDS AT 30 TO 40 MPH WITH GUSTS TO
  50 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE BLOWING
  AND DRIFTING OF SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

KSZ081-090-270500-
/O.UPG.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/
/O.NEW.KDDC.WS.W.0005.151227T0400Z-151229T0000Z/
PRATT-BARBER-
INCLUDING THE CITIES OF...PRATT...MEDICINE LODGE...KIOWA...
SUN CITY
258 PM CST SAT DEC 26 2015

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 10 PM
THIS EVENING TO 6 PM CST MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...SATURDAY EVENING THROUGH MONDAY.

* SNOW AND SLEET AMOUNTS...IN EXCESS OF 6 INCHES LIKELY.

* MAIN IMPACT...SNOW AND SLEET IS EXPECTED TO CAUSE SLICK ROADS 
  AND MAKE FOR HAZARDOUS TRAVEL. 

* OTHER IMPACTS...STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE 
  BLOWING AND DRIFTING OF SNOW. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND SLEET
ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

KSZ066-079-270500-
/O.UPG.KDDC.WS.A.0003.151227T0000Z-151229T0000Z/
/O.NEW.KDDC.WS.W.0005.151228T0000Z-151229T0000Z/
STAFFORD-EDWARDS-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS
258 PM CST SAT DEC 26 2015

...WINTER STORM WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6
PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SATURDAY EVENING THROUGH MONDAY.

* SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY.

* MAIN IMPACT...SNOW ALONG WITH BLOWING AND DRIFTING SNOW ARE
  EXPECTED TO CAUSE SLICK ROADS AND MAKE FOR HAZARDOUS TRAVEL.

* OTHER IMPACTS...STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE 
  BLOWING AND DRIFTING OF SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

KSZ046-065-270500-
/O.NEW.KDDC.WS.W.0005.151228T0000Z-151229T0000Z/
RUSH-PAWNEE-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...LARNED...
BURDETT
258 PM CST SAT DEC 26 2015

...WINTER STORM WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6
PM CST MONDAY.

* TIMING...MAINLY AFTER 6 PM SUNDAY INTO 6 PM MONDAY

* SNOW AMOUNTS...IN EXCESS OF 6 INCHES LIKELY.

* MAIN IMPACT...SNOW ALONG WITH BLOWING AND DRIFTING SNOW ARE
  EXPECTED TO CAUSE SLICK ROADS AND MAKE FOR HAZARDOUS TRAVEL.

* OTHER IMPACTS...STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE 
  BLOWING AND DRIFTING OF SNOW. 

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

KSZ061>064-270500-
/O.UPG.KDDC.BZ.A.0001.151227T0300Z-151228T1800Z/
/O.NEW.KDDC.WW.Y.0012.151227T0400Z-151228T1800Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON
258 PM CST SAT DEC 26 2015 /158 PM MST SAT DEC 26 2015/

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM CST /9 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 10 PM CST /9 PM MST/ THIS EVENING TO NOON CST /11 AM MST/
MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT.

* TIMING...SATURDAY EVENING THROUGH MONDAY.

* SNOW AMOUNTS...FROM 2 TO 4 INCHES LIKELY.

* WINDS/VISIBILITY...NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH.
  VISIBILITY FREQUENTLY LESS THAN ONE QUARTER OF A MILE AT TIMES.

* IMPACTS...TRAVEL WILL BECOME EXTREMELY DANGEROUS WITH BLOWING
  AND DRIFTING SNOW.

&&

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

06

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this blizzard watch went out at Dec 25, 6:09 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Dec 25, 6:09 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Dodge City KS
609 PM CST FRI DEC 25 2015

...Updated Aviation Section...

.SHORT TERM...(THIS EVENING THROUGH Saturday)
ISSUED AT 1247 PM CST FRI DEC 25 2015

Short range models are in fair agreement indicating an amplified
upper level trough of low pressure closing off as it digs deep into
the Desert Southwest tonight setting up an increasingly difluent
southwest flow aloft across the Western High Plains. Meanwhile, a
strong attendant cold front will push southeast across western
Kansas early Saturday morning allowing a cold arctic air mass to
surge southward into western Kansas. Although the flow aloft will
remain relatively strong with a +110kt jet climbing northeast
across western Kansas, the bulk of the upper level system will
remain well off to our southwest through late Saturday afternoon
limiting precip chances across western Kansas. Still, enough
forcing will be present with the frontal boundary to support
isolated areas of light precip across central and portions of
west central Kansas as the boundary pushes into deeper moisture.
The precip could be a mixture of rain/drizzle in south central
Kansas to freezing drizzle or snow flurries in west central
Kansas.

Well below freezing temperatures are likely across west central
and much of southwest Kansas tonight as a strong cold front
begins to push through the area late tonight. Arctic air will
surge southward dropping H85 temperatures below 0C near and along
the Colorado border toward daybreak with near 5C still across
south central Kansas ahead of the advancing cold front. Look for
lows down near 20F across west central and extreme southwest
Kansas to the 30s(F) in south central Kansas. The surge of arctic
air will result in high temperatures being observed early to mid
morning Saturday with temperatures then likely falling during
the afternoon. As a result, expect 20s(F) for highs in west
central Kansas to the 30s(F) in south central Kansas.

.LONG TERM...(Saturday NIGHT THROUGH Friday)
ISSUED AT 330 PM CST FRI DEC 25 2015

Medium range models indicate the closed low beginning to edge
eastward into west Texas during the day Sunday while the cold front
plunges further south into north Texas. This will limit any snow
chances to extreme southern portions of southwest and south central
Kansas through Sunday night. The best chance for snow accumulation
will come early Monday as the GFS/GEM/ECMWF agree showing the closed
off upper level low, in conjunction with the H7 low, beginning to
lift northeast across north Texas into eastern Oklahoma. There is a
fair amount of QPF closely associated with this system so the
gradient of greatest snow accumulation to lesser amounts may be
fairly tight. Still, the best chance for snow accumulation remains
to be across south central and possibly eastern portions of
southwest Kansas based on the projected track of the system and H7
frontogenetic banding. Snow accumulations could exceed 6 inches in
some locations across the area in question.

Another concern will be the tight pressure gradient that develops
across central and portions of western Kansas as a deepening surface
low lifts northeast out of north Texas into eastern Oklahoma late
Sunday afternoon into Sunday night. Strong northerly winds in excess
of 25 to 35 mph are likely across central and much of southwest
Kansas during this time frame, which of course, combined with
moderate to heavy snowfall would likely result in restricted
visibilities, potentially causing near whiteouts. This could become
particularly dangerous considering the peak of the storm is expected
to occur during the overnight hours Sunday night into early Monday
morning.

Temperatures will remain below freezing Sunday and Monday as cold air
continues to surge southward into western Kansas during the period.
Combined with a likely snow field across portions of central and
southwest Kansas, highs are only expected to reach up into the
20s(F) both days. Look for widespread teens(F) for lows across
west central and extreme southwest Kansas Sunday night and Monday
night as the arctic air mass remains locked in across the high
plains. The lower 20s(F) may still be possible in south central
Kansas both nights. Highs may struggle to reach the 30s(F) toward
mid-week as the arctic air mass will be slow to erode from the
region.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z Saturday EVENING)
ISSUED AT 603 PM CST FRI DEC 25 2015

South to southeast winds will continue at 10 knots or less through
the nighttime hours. Low ceilings are forecast to develop as some
low level moisture (surface dewpoints in the upper 30s to lower
40s) moves into the region. Ceilings are expected to drop to the
IFR category in the 06-10z time frame. A strong cold front will
push rapidly south Saturday morning. Low ceilings are expected to
persist in the IFR to MVFR category through the day behind the
front.

A major winter storm will likely have major implications from late
Saturday Night through Monday, especially farther south closer to
where the upper low will track.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  28  33  18  26 /  10  20  40  60
GCK  23  31  17  26 /  10  10  30  40
EHA  23  30  17  26 /  10  10  60  60
LBL  27  33  19  27 /  10  10  60  60
HYS  27  33  16  26 /  20  10  20  30
P28  35  40  23  28 /  20  30  70  70

&&

.DDC Watches/Warnings/Advisories...
Winter Storm Watch from Saturday evening through Monday
afternoon for KSZ066-079>081-088>090.

Winter Storm Watch from Saturday evening through Monday morning
for KSZ074>078-084>087.

&&

SHORT TERM...JJohnson
LONG TERM...JJohnson
AVIATION...Umscheid
Hazardous weather outlook, Dec 25, 3:38 PM CST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
338 PM CST FRI DEC 25 2015

KSZ030-031-043>046-061>066-074>081-084>090-261100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
338 PM CST FRI DEC 25 2015 /238 PM MST FRI DEC 25 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DISCUSSION...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WEATHER HAZARDS EXPECTED...

  NO HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DISCUSSION...A STRONG WINTER STORM SYSTEM WILL BRING SNOW AND
POSSIBLY SLEET TO CENTRAL AND SOUTHWEST KANSAS SATURDAY EVENING
THROUGH MONDAY. SEE THE WINTER WEATHER MESSAGE FOR FURTHER
DETAILS.

HAZARDS WEATHER RISK...

  SATURDAY...
  LIMITED EXCESSIVE COLD RISK.
  ELEVATED NON THUNDERSTORM WIND RISK.
  LIMITED ICE ACCUMULATION RISK.
  LIMITED SNOW AND OR SLEET RISK.

  SUNDAY...
  LIMITED EXCESSIVE COLD RISK.
  ELEVATED NON THUNDERSTORM WIND RISK.
  SIGNIFICANT SNOW AND SLEET RISK.

  MONDAY...
  LIMITED EXCESSIVE COLD RISK.
  ELEVATED SNOW AND OR SLEET RISK.

  TUESDAY...
  LIMITED EXCESSIVE COLD RISK.

  WEDNESDAY...
  LIMITED EXCESSIVE COLD RISK.

  THURSDAY...
  LIMITED EXCESSIVE COLD RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

32

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 2:58 PM CSTBlizzard WarningDDCClark, Comanche, Ford, Grant, Gray, Haskell and 6 more19 hr
Dec 26, 2:58 PM CSTWinter Storm WarningDDCBarber, Edwards, Pawnee, Pratt, Rush, Stafford31 hr
Dec 26, 2:58 PM CSTWinter Weather AdvisoryDDCFinney, Grant, Gray, Hamilton, Haskell, Hodgeman and 4 more19 hr

Nearby

Blizzard Watches in Kansas, 2015Every blizzard watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.